2 doctors weighed in:

Why aren't I getting better on my antidepressant? i've taken bupropion olanzapine venlafaxine reboxetine. no better, just side effects.

2 doctors weighed in
Dr. Matthew Smith
Psychiatry

In brief: Hang in.

Each antidepressant requires a full dose for a length of time -- a few weeks.
(it is common to give up on too low a dose.) Also, as you suggest, some people will need additional medicines. Then again, verify that you don't have a medical cause that needs treatment; and that you are not taking drugs that interfere. And consider psychotherapy.

In brief: Hang in.

Each antidepressant requires a full dose for a length of time -- a few weeks.
(it is common to give up on too low a dose.) Also, as you suggest, some people will need additional medicines. Then again, verify that you don't have a medical cause that needs treatment; and that you are not taking drugs that interfere. And consider psychotherapy.
Dr. Matthew Smith
Dr. Matthew Smith
Thank
Dr. John Wynn
Psychiatry

In brief: We're all different…

People often go through multiple drugs before finding the best one or combination.
You must have a full evaluation to make sure the diagnosis is correct - in other words, you might not be responding because you haven't found the right medication yet, or because the diagnosis is wrong or incomplete. Remember that medication is often just part of treatment - talk therapy maybe important as well.

In brief: We're all different…

People often go through multiple drugs before finding the best one or combination.
You must have a full evaluation to make sure the diagnosis is correct - in other words, you might not be responding because you haven't found the right medication yet, or because the diagnosis is wrong or incomplete. Remember that medication is often just part of treatment - talk therapy maybe important as well.
Dr. John Wynn
Dr. John Wynn
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors